The Interest Group for NGOs & Nonprofits is excited to welcome you to our third biennial conference later this month. As in previous years, our meeting will immediately precede the annual AAA Meetings to defer travel costs for attendees. This year’s conference will be an all-day event held at American University in Washington, DC on Tuesday, November 28th.
Registration will cover breakfast, lunch, an afternoon snack, and coffee on the conference day, as well as appetizers and non-alcoholic beverages at an informal happy hour the evening before the conference (see below for further details).
Click below for the schedule of Conference Activities Tuesday, November 28th:
Think you might get lost? We’ve got you covered. Please use the maps to make your to the AU campus and find our conference rooms!
Monday November 27
Networking Happy Hour
Tryst Cafe (Adams Morgan)
Come enjoy light fare and build our interest group!
Tuesday November 28 – 3rd Biennial NGO and Non-Profits IG Conference
8-8:30am Check in/coffee/pastries
8:30-9am Opening remarks/welcome
9:05 – 10:35 (90 min) Breakout 1 (2 panels)
10:40 – 12:10 (90 min) Breakout 2 (2 panels)
12:15-1:30 (75 min) Lunch (mentoring lunch)
1:45-3:00pm (90 min) Roundtable/Workshop breakout
3:10 – 4:40pm (90 min) Breakout 3 (2 panels)
5:00-6:30Keynote: Dr. Adia Benton & Closing Remarks
The theme of this year’s conference is Thinking Beyond the Critical/Applied Dichotomy (click here for the Call for Papers). The topic was carefully chosen in response to questions, critiques, and long-standing conversations that have taken place among our broad membership, who have expressed great interest in exploring not only what NGOs and nonprofits are, but what spaces, places, and roles that NGOs and anthropologists play in each others’ interactions.
As more anthropologists take on untraditional roles throughout and following our research, we, as a group, need to probe this complex interplay, both to solidify ourselves as anthropologists of NGOs and Nonprofits and to collaborate to move intellectual conversations about the ever-changing ecology of NGOs as entities and “NGO-ing” (Schuller) as actions forward.
Please send any questions regarding the conference or the Interest Group to firstname.lastname@example.org.